Nivolumab and Steroids - 1270636

Tue, 07/28/2015 - 09:43

My mom gets steroid preps prior to start of nivo infusion (125mg solumedrol). No steroids the rest of the time.
They started this because at conclusion of second infusion she had a reaction (chills, vomiting, heart racing - I was not there to witness).
I am concerned that this will interfere with nivo. She is on Checkmate 153 trial so if she has another reaction it could jeopardize trial).
Does anyone know how long its would take for this to clear her system?
First scan (after two infusions with steroid and two without) was very favorable.
Second scan (after an additional four nivo all with steroid) is stable or slightly better but primary growing which was small on first scan is back to baseline size..
So for now we continue onward with nivo.
Worried that the steroid is going to reduce effectiveness of nivo.

Also could this be pseudo-progression (or would that only occur on first scan)?
Ten nivo infusions down. With the except of tiredness and aches here and there Mom definitely looks and f
feels better week to week.

Any thoughts? Words of advice?
As always thank you.

Forums
Revision log message
Created by FeedsNodeProcessor

catdander

Steroids are commonly used for reactions to most cancer treatments. If it allows someone to continue treatment and feel better then it's thought to be worth it. As for the efficacy of nivo with steroids the there's no reason to believe it would cause the nivo to stop working or not work as well however since the data isn't complete we can't say. Those who are studying the drug know the most about its interactions so your mom is getting the best care from those who know it best.

Pseudo-progression is discussed in this video, http://cancergrace.org/lung/2015/06/29/asco_2015_immunotherapy_combinat…
If I got the video wrong the info is still very good and the other's in the series are posted under the video.

I hope your mom does well,

Janine